Alert archive / Washington / Flash Flood Watches in 2015
Flash Flood Watch 3, NWS Spokane, WA
NWS Spokane, WA issued this flash flood watch at Jun 1, 2015, 6:32 AM PDT for 11 counties in Washington; 6 counties in Idaho. It took effect at Jun 1, 2015, 12:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2015, 6:32 AM PDT (13:32 UTC)
- In effect from
- Jun 1, 2015, 12:00 PM PDT
- Expired
- Jun 2, 2015, 5:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Adams County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 22 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 1.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124 WGUS66 KOTX 011332 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KOTX 632 AM PDT MON JUN 1 2015 ...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN WASHINGTON AND IN THE CENTRAL AND NORTHERN IDAHO PANHANDLE TODAY AND TONIGHT... .A STRONG STORM SYSTEM WILL PUSH INTO THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE MORNING AND AFTERNOON. THE ATMOSPHERE WILL BE MOIST TODAY AND TONIGHT WITH THUNDERSTORMS EXPECTED TO PRODUCE VERY HEAVY RAINFALL RATES. THUNDERSTORMS WILL ALSO BE SLOW MOVING AND MAY TRAIN OVER ONE AREA...WHICH WILL INCREASE THE POTENTIAL FOR FLASH FLOODING. DEBRIS FLOWS OR MUD SLIDES MAY ALSO OCCUR...ESPECIALLY IN STEEP TERRAIN AND IN AND AROUND RECENT BURN SCARS. IDZ001>004-WAZ033-035>037-012145- /O.NEW.KOTX.FF.A.0003.150601T1900Z-150602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- 632 AM PDT MON JUN 1 2015 ...FLASH FLOOD WATCH IN EFFECT FROM NOON PDT TODAY THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON... INCLUDING THE FOLLOWING IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS...COEUR D'ALENE AREA...IDAHO PALOUSE AND NORTHERN PANHANDLE. IN WASHINGTON...NORTHEAST MOUNTAINS...SPOKANE AREA...UPPER COLUMBIA BASIN AND WASHINGTON PALOUSE. * FROM NOON PDT TODAY THROUGH LATE TONIGHT * SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. RAINFALL RATES OF NEAR AN INCH PER HOUR WILL BE POSSIBLE AND THERE IS THE POSSIBILITY OF STORMS TO TRAIN OVER A RELATIVELY SMALL AREA. THUNDERSTORMS WILL CONTINUE INTO THE TONIGHT WHERE THEY ARE EXPECTED TO FOCUS MAINLY OVER THE NORTHERN MOUNTAINS THROUGH THE OVERNIGHT HOURS. * SLOW MOVING AND TRAINING THUNDERSTORMS WILL INCREASE THE RISK FOR FLASH FLOODING. URBANIZED AREAS...LOW SPOTS WITH POOR DRAINAGE AND AREAS IN STEEP TERRAIN WILL BE AT HIGHEST RISK FOR FLASH FLOODING. THERE WILL ALSO BE THE POTENTIAL FOR RAPID RISES TO CREEKS AND SMALL STREAMS AND DEBRIS FLOWS OR MUD SLIDES IN STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES...AND BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. && $$ WAZ038-041>044-012145- /O.NEW.KOTX.FF.A.0003.150601T1900Z-150602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 632 AM PDT MON JUN 1 2015 ...FLASH FLOOD WATCH IN EFFECT FROM NOON PDT TODAY THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING IN CENTRAL WASHINGTON...WATERVILLE PLATEAU. IN NORTH CENTRAL WASHINGTON... EAST SLOPES NORTHERN CASCADES...OKANOGAN HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE AREA. * FROM NOON PDT TODAY THROUGH LATE TONIGHT * SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. RAINFALL RATES OF NEAR AN INCH PER HOUR WILL BE POSSIBLE AND THERE IS THE POSSIBILITY OF STORMS TO TRAIN OVER A RELATIVELY SMALL AREA. THUNDERSTORMS WILL CONTINUE INTO THE TONIGHT WHERE THEY ARE EXPECTED TO FOCUS MAINLY OVER THE NORTHERN MOUNTAINS...WHICH WILL INCLUDES AREAS NORTH OF LAKE CHELAN. * SLOW MOVING AND TRAINING THUNDERSTORMS WILL INCREASE THE RISK FOR FLASH FLOODING. RECENT BURN SCARS WILL BE AT HIGHEST RISK FOR FLASH FLOODING OR DEBRIS FLOWS. THIS WILL BE ESPECIALLY SO FOR THE 2014 BURN SCARS....WHICH INCLUDES THE DEVILS ELBOW...CARLTON COMPLEX...MILLS CANYON AND CHIWAUKUM COMPLEX. OTHER AREAS IN STEEP TERRAIN WILL ALSO BE AT A GREATER RISK FOR FLASH FLOODING. THERE WILL ALSO BE THE POTENTIAL FOR RAPID RISES TO CREEKS AND SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES...AND BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. RUSHING WATER AND DEBRIS...INCLUDING TREES AND ROCKS...CAN DAMAGE OR DESTROY CULVERTS...BRIDGES...ROADS...AND BUILDINGS. FLASH FLOODING AND DEBRIS FLOW PATHS ARE UNPREDICTABLE AND CAN AFFECT LOCATIONS THAT ARE MILES AWAY FROM A BURNED AREA. && $$
3 follow-up statements
248 WGUS66 KOTX 012038 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE KOTX 138 PM PDT MON JUN 1 2015 ...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN WASHINGTON AND IN THE CENTRAL AND NORTHERN IDAHO PANHANDLE TODAY AND TONIGHT... .A STRONG STORM SYSTEM WILL PUSH INTO THE REGION THIS AFTERNOON AND OVERNIGHT...AS SHOWERS AND THUNDERSTORMS INCREASE IN COVERAGE. THE ATMOSPHERE WILL BE MOIST WITH THUNDERSTORMS EXPECTED TO PRODUCE VERY HEAVY RAINFALL RATES. THUNDERSTORMS WILL ALSO BE SLOW MOVING AND MAY TRACK OVER SAME AREAS...WHICH WILL INCREASE THE POTENTIAL FOR FLASH FLOODING. DEBRIS FLOWS OR MUD SLIDES MAY ALSO OCCUR...ESPECIALLY IN STEEP TERRAIN AND IN AND AROUND RECENT BURN SCARS. IDZ001>004-WAZ033-035>037-020500- /O.CON.KOTX.FF.A.0003.000000T0000Z-150602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- 138 PM PDT MON JUN 1 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE FOLLOWING IN NORTH ...IDAHO...CENTRAL PANHANDLE MOUNTAINS... COEUR D'ALENE AREA...IDAHO PALOUSE AND NORTHERN PANHANDLE. IN WASHINGTON...NORTHEAST MOUNTAINS...SPOKANE AREA...UPPER COLUMBIA BASIN AND WASHINGTON PALOUSE. * THROUGH LATE TONIGHT * SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. RAINFALL RATES OF NEAR AN INCH PER HOUR WILL BE POSSIBLE AND THERE IS THE POSSIBILITY OF STORMS TO TRAIN OVER A RELATIVELY SMALL AREA. THUNDERSTORMS WILL CONTINUE INTO THE TONIGHT WHERE THEY ARE EXPECTED TO FOCUS MAINLY OVER THE NORTHERN MOUNTAINS THROUGH THE OVERNIGHT HOURS. * SLOW MOVING AND TRAINING THUNDERSTORMS WILL INCREASE THE RISK FOR FLASH FLOODING. URBANIZED AREAS...LOW SPOTS WITH POOR DRAINAGE AND AREAS IN STEEP TERRAIN WILL BE AT HIGHEST RISK FOR FLASH FLOODING. THERE WILL ALSO BE THE POTENTIAL FOR RAPID RISES TO CREEKS AND SMALL STREAMS AND DEBRIS FLOWS OR MUD SLIDES IN STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES...AND BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. && $$ WAZ038-041>044-020500- /O.CON.KOTX.FF.A.0003.000000T0000Z-150602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 138 PM PDT MON JUN 1 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON... INCLUDING THE FOLLOWING IN CENTRAL ...WASHINGTON...WATERVILLE PLATEAU. IN NORTH CENTRAL WASHINGTON...EAST SLOPES NORTHERN CASCADES...OKANOGAN HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE AREA. * THROUGH LATE TONIGHT * SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. RAINFALL RATES OF NEAR AN INCH PER HOUR WILL BE POSSIBLE AND THERE IS THE POSSIBILITY OF STORMS TO TRAIN OVER A RELATIVELY SMALL AREA. THUNDERSTORMS WILL CONTINUE INTO THE TONIGHT WHERE THEY ARE EXPECTED TO FOCUS MAINLY OVER THE NORTHERN MOUNTAINS...WHICH WILL INCLUDES AREAS NORTH OF LAKE CHELAN. * SLOW MOVING AND TRAINING THUNDERSTORMS WILL INCREASE THE RISK FOR FLASH FLOODING. RECENT BURN SCARS WILL BE AT HIGHEST RISK FOR FLASH FLOODING OR DEBRIS FLOWS. THIS WILL BE ESPECIALLY SO FOR THE 2014 BURN SCARS....WHICH INCLUDES THE DEVILS ELBOW... CARLTON COMPLEX...MILLS CANYON AND CHIWAUKUM COMPLEX. OTHER AREAS IN STEEP TERRAIN WILL ALSO BE AT A GREATER RISK FOR FLASH FLOODING. THERE WILL ALSO BE THE POTENTIAL FOR RAPID RISES TO CREEKS AND SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES...AND BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. RUSHING WATER AND DEBRIS...INCLUDING TREES AND ROCKS...CAN DAMAGE OR DESTROY CULVERTS...BRIDGES...ROADS...AND BUILDINGS. FLASH FLOODING AND DEBRIS FLOW PATHS ARE UNPREDICTABLE AND CAN AFFECT LOCATIONS THAT ARE MILES AWAY FROM A BURNED AREA. && $$
147 WGUS66 KOTX 020602 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE KOTX 1101 PM PDT MON JUN 1 2015 ...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN WASHINGTON AND IN THE CENTRAL AND NORTHERN IDAHO PANHANDLE TONIGHT... .A STRONG STORM SYSTEM HAS PUSHED THROUGH THE REGION TODAY WITH A NUMBER OF TOWNS HAVING HOURLY RAIN RATES OF THREE QUARTERS OF AN INCH...WITH TOTAL RAINFALL AMOUNTS IN EXCESS OF AN INCH. THUNDERSTORMS WILL ALSO BE SLOW MOVING AND MAY TRACK OVER SAME AREAS...WHICH WILL INCREASE THE POTENTIAL FOR FLASH FLOODING. DEBRIS FLOWS OR MUD SLIDES MAY ALSO OCCUR...ESPECIALLY IN STEEP TERRAIN AND IN AND AROUND RECENT BURN SCARS. IDZ001>004-WAZ033-035>037-021200- /O.CON.KOTX.FF.A.0003.000000T0000Z-150602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- 1101 PM PDT MON JUN 1 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE FOLLOWING IN NORTH ...IDAHO...CENTRAL PANHANDLE MOUNTAINS... COEUR D'ALENE AREA...IDAHO PALOUSE AND NORTHERN PANHANDLE. IN WASHINGTON...NORTHEAST MOUNTAINS...SPOKANE AREA...UPPER COLUMBIA BASIN AND WASHINGTON PALOUSE. * UNTIL 5 AM PDT TUESDAY * SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. RAINFALL RATES OF NEAR AN INCH PER HOUR WILL BE POSSIBLE AND THERE IS THE POSSIBILITY OF STORMS TO TRAIN OVER A RELATIVELY SMALL AREA. THUNDERSTORMS WILL CONTINUE INTO THE TONIGHT WHERE THEY ARE EXPECTED TO FOCUS MAINLY OVER THE NORTHERN MOUNTAINS THROUGH THE OVERNIGHT HOURS. * SLOW MOVING AND TRAINING THUNDERSTORMS WILL INCREASE THE RISK FOR FLASH FLOODING. URBANIZED AREAS...LOW SPOTS WITH POOR DRAINAGE AND AREAS IN STEEP TERRAIN WILL BE AT HIGHEST RISK FOR FLASH FLOODING. THERE WILL ALSO BE THE POTENTIAL FOR RAPID RISES TO CREEKS AND SMALL STREAMS AND DEBRIS FLOWS OR MUD SLIDES IN STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES...AND BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. && $$ WAZ038-041>044-021200- /O.CON.KOTX.FF.A.0003.000000T0000Z-150602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 1101 PM PDT MON JUN 1 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON... INCLUDING THE FOLLOWING IN CENTRAL ...WASHINGTON...WATERVILLE PLATEAU. IN NORTH CENTRAL WASHINGTON...EAST SLOPES NORTHERN CASCADES...OKANOGAN HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE AREA. * UNTIL 5 AM PDT TUESDAY * SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. RAINFALL RATES OF NEAR AN INCH PER HOUR WILL BE POSSIBLE AND THERE IS THE POSSIBILITY OF STORMS TO TRAIN OVER A RELATIVELY SMALL AREA. THUNDERSTORMS WILL CONTINUE INTO THE NIGHT WHERE THEY ARE EXPECTED TO FOCUS MAINLY OVER THE NORTHERN MOUNTAINS...WHICH WILL INCLUDES AREAS NORTH OF LAKE CHELAN. * SLOW MOVING AND TRAINING THUNDERSTORMS WILL INCREASE THE RISK FOR FLASH FLOODING. RECENT BURN SCARS WILL BE AT HIGHEST RISK FOR FLASH FLOODING OR DEBRIS FLOWS. THIS WILL BE ESPECIALLY SO FOR THE 2014 BURN SCARS....WHICH INCLUDES THE DEVILS ELBOW... CARLTON COMPLEX...MILLS CANYON AND CHIWAUKUM COMPLEX. OTHER AREAS IN STEEP TERRAIN WILL ALSO BE AT A GREATER RISK FOR FLASH FLOODING. THERE WILL ALSO BE THE POTENTIAL FOR RAPID RISES TO CREEKS AND SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING OR DEBRIS FLOWS. FLASH FLOODING AND DEBRIS FLOWS ARE VERY DANGEROUS. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...MONITOR NOAA WEATHER RADIO OR OTHER WEATHER INFORMATION SOURCES...AND BE PREPARED TO TAKE ACTION ON SHORT NOTICE IF HEAVY RAINFALL OCCURS OR IF FLASH FLOOD WARNINGS ARE ISSUED. RUSHING WATER AND DEBRIS...INCLUDING TREES AND ROCKS...CAN DAMAGE OR DESTROY CULVERTS...BRIDGES...ROADS...AND BUILDINGS. FLASH FLOODING AND DEBRIS FLOW PATHS ARE UNPREDICTABLE AND CAN AFFECT LOCATIONS THAT ARE MILES AWAY FROM A BURNED AREA. && $$
023 WGUS66 KOTX 021155 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE KOTX 455 AM PDT TUE JUN 2 2015 IDZ001>004-WAZ033-035>037-021300- /O.EXP.KOTX.FF.A.0003.000000T0000Z-150602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- 455 AM PDT TUE JUN 2 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. THOUGH SOME HEAVIER DOWNPOURS ARE POSSIBLE THROUGH THE DAY...WIDESPREAD HEAVY RAINFALL AMOUNTS ARE NOT EXPECTED. THUS THE FLASH FLOOD WATCH IS BEING ALLOWED TO EXPIRE. $$ WAZ038-041>044-021300- /O.EXP.KOTX.FF.A.0003.000000T0000Z-150602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 455 AM PDT TUE JUN 2 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. THOUGH SOME HEAVIER DOWNPOURS ARE POSSIBLE THROUGH THE DAY...WIDESPREAD HEAVY RAINFALL AMOUNTS ARE NOT EXPECTED. THUS THE FLASH FLOOD WATCH IS BEING ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 5:04 AM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 1, 5:04 AM PDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Spokane WA 504 AM PDT MON JUN 1 2015 .SYNOPSIS... Thunderstorm chances will increase markedly today and Tuesday as a strong upper level trough moves in from the south. Some of the storms today could be strong. Flash flooding will also be possible with the thunderstorms today as the atmosphere will be very moist and storms will be slow moving. Unsettled and cooler weather will persist into the remainder of the work week with a threat of showers and thunderstorms each day. && .DISCUSSION... ...SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE TODAY INTO TONIGHT... Today and Tonight: Satellite imagery shows a strong shortwave trough of lower pressure rounding across northern California and into Oregon early this morning. This shortwave is being fueled by a modest jet streak of 100 +kts in the eastern Pacific right along 39N latitude. The shortwave trough will begin to fill a little bit as it continues to push northward through today; however, with how strong the vorticity maximum is at this time, a little bit of weakening is not going to mean a whole lot in the grand scheme of things. This disturbance is expected to provide more than enough lift to combined with an ever increasingly juicy air mass across the region. P-wats will jump up to around an inch, which is way above normal for this time of year. Dew points are expected to increase into the mid 50s and 60s across the southeast portion of the region (Lewiston and Pullman are already hovering at around 55 for a dew point). Mid level lapse rates will also be very steep at between 7-8 C/KM. Combine all these factor together and the Inland Northwest is looking at a very active day today. The morning will start out with an increasing chance for showers and thunderstorms from south to north. By 5:00 AM, the GFS and NAM models indicate most unstable CAPEs of up to 500 J/KG across the extreme southeast portion of the forecast area (about as far north as the Palouse). These values increase to between 1000-2000 J/KG by the late morning hours with this instability potentially pushing all the way up to the Canadian border. The best instability is expected to be over the eastern half of the forecast area. Generally northeast of the Okanogan Highlands to the Northeast Blue Mtns. However, models indicate a secondary maximum of instability of between 500-1000 J/KG over the east slopes of the northern Cascades. Synoptic level forcing and instability will not be a problem through today. What will be a limiting factor for generating and sustaining strong or even severe thunderstorms will be shear. Models do not indicate much 0-6 km shear. In general, we are looking at about 15-25 kts of shear through this layer. The best potential for shear will be over the east slopes of the northern Cascades and across the southeast portion of the region. These areas will see the best potential for severe weather with large hail the main threat with the storms and strong outflow winds a secondary threat. And then there is the potential for Flash Flooding. This may be the biggest threat with the thunderstorms today (and potentially continuing into tonight). As mentioned previously, the atmosphere will be VERY juicy. The steering flow will be weak. A diffluent mid level wind pattern over the region will steer storms to the northwest over the western basin and in the Cascades and to the northeast over the ID Panhandle; but, thunderstorms potentially may only be traveling at about 10 mph as a general storm motion region wide. That will be slow and storms are expected to be dumping very heavy rain. The upper level shortwave will also push across fairly slowly as well since there will not be much of an upper level jet to push it across the region. This will keep thunderstorms over the area a bit longer and into the evening. Even when the thunderstorms begin to wane tonight, models still show the potential for heavy rain across the northern mountains with showers overnight. Steeper terrain, urbanized areas and low spots will be at highest risk for flash flooding. Debris flows and mud slides will also be possible in the mountains. Recent burn scars will be of particular concern as well. Confidence is still too low for a highlight at this time, but will monitor the situation and readdress the need for a Flash Flood Watch through the morning hours. /SVH Tues through Thur morning: The entire mid-week fcst will be dealing with what's left of the strong short-wave trough passage Mon, which simply includes a number of minor embedded vort maxes that accompany the filling, now slow-moving low. The toughest part of the fcst will be determining how much rain and thunder will occur along the E Slopes of the Cascades within what appears to be at least a weak trowal signature wrapping NW into the comma head of the upper low. This will be most prevalent Wed. We may see a short break in the pcpn Wed as a mid-level dry slot surges NE through Oregon and into the Columbia Basin beginning Tues Nt. However, with no significant agreement amongst models both spatially and temporally with this feature, there's still uncertainty as to how much dry air can reach the Basin once the low occludes fully. Expect some gusty dry slot winds Tues afternoon, but the thunder should be limited to the Idaho Panhandle and NE Wa. Wed and Thurs morning will be similar, except that the thunder threat will expand west across Nrn Wa adjacent to where the boundary between the dry slot and Cascades comma head sets up.bz Thursday through Sunday: A ridge pattern will build into the region during this period. This will bring a dry, warming trend to the region. During the afternoon periods, Some weak instability pockets in the Camas Prairie region and along the Northern mountains could bring some rain showers with an occasional lightning strike possible. Outside of that, the period is expected to be quiet. High temperatures toward the end of the period could see the upper 90s for the Moses Lake area and upper 70s to 80s for the rest of the region. /JDC && .AVIATION... 12Z TAFS: A strong shortwave trough of lower pressure will push across the region today. Good upper level diffluence with increasing mid level moisture this morning will result in showers and isolated thunderstorms generally south of a line from KOMK to KCOE. The bulk of the energy will arrive during the afternoon hours with thunderstorms becoming more widespread and increasing in intensity. The strongest thunderstorms in the region are expected to be across southeast WA and up into the central ID Panhandle. These thunderstorms will have a better chance of becoming strong with isolated severe thunderstorms possible; large hail and torrential downpours will be the primary threats with strong wind gusts a secondary threat. TAF sites that may be impacted by these stronger thunderstorms include KGEG, KSFF, KCOE, KPUW and KLWS with a smaller threat possible at KEAT and KWMH as well. Torrential rainfall with thunderstorms may also result in MVFR vis and cigs at times. /SVH && .PRELIMINARY POINT TEMPS/POPS... Spokane 78 53 67 50 68 49 / 80 80 60 30 20 20 Coeur d'Alene 78 52 65 49 67 49 / 80 90 70 60 30 30 Pullman 74 49 64 47 66 44 / 80 80 50 40 30 20 Lewiston 81 54 70 52 73 51 / 80 80 60 50 30 20 Colville 82 55 68 51 70 48 / 60 90 90 80 40 40 Sandpoint 78 53 65 49 67 48 / 60 90 90 80 60 40 Kellogg 76 50 63 46 66 44 / 90 100 80 70 30 30 Moses Lake 83 54 72 52 75 51 / 60 50 30 20 20 10 Wenatchee 80 54 70 52 72 55 / 70 60 40 20 20 10 Omak 82 54 69 50 71 49 / 60 80 80 50 40 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 31, 6:46 AM PDT, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KOTX 646 AM PDT SUN MAY 31 2015 IDZ001-002-WAZ034>038-041>044-011400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 646 AM PDT SUN MAY 31 2015 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A low pressure system will bring a good chance for thunderstorms across the region on Monday. Some storms could be strong to severe producing large hail and damaging winds. Heavy rain is also likely with these storms...increasing the risk of flash flooding or debris flows, especially for areas located in steep terrain and near wildfire burn scars. IDZ003-004-026-027-WAZ031>033-011400- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- 646 AM PDT SUN MAY 31 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Afternoon thunderstorms are expected to develop over the higher terrain in northeast Oregon this afternoon. Storm motion will be to the northeast with developing thunderstorms possible for the Northeast Blue Mountains over to the Central Panhandle Mountains. This area will also includes the southern portion of the Palouse down to the Camas Prairie. Some thunderstorms may become severe with isolated large hail, damaging winds and heavy downpours all potential hazards. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A low pressure system will bring a good chance for thunderstorms across the region on Monday. Some storms could be strong to severe producing large hail and damaging winds. Heavy rain is also likely with these storms...increasing the risk of flash flooding or debris flows, especially for areas located in steep terrain.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:54 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield | 36 min |
| May 31, 9:33 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield, Whitman | 57 min |
| May 31, 10:33 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield, Whitman | 42 min |
| Jun 1, 3:32 PM PDT | Special Weather Statement | OTX | Garfield | 58 min |
| Jun 1, 4:07 PM PDT | Flash Flood Warning | OTX | Asotin, Garfield | 3 hr |
| Jun 1, 4:18 PM PDT | Special Weather Statement | OTX | Asotin | 42 min |
| Jun 1, 4:28 PM PDT | Areal Flood Advisory | OTX | Pend Oreille | 2 hr |
| Jun 1, 4:44 PM PDT | Special Weather Statement | OTX | Chelan | 61 min |
| Jun 1, 4:49 PM PDT | Special Weather Statement | OTX | Douglas | 56 min |
| May 31, 5:11 PM PDT | Special Weather Statement | OTX | Lewis | 64 min |
| May 31, 5:17 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 42 min |
| May 31, 8:41 PM PDT | Severe Thunderstorm Warning | OTX | Lewis | 49 min |
| May 31, 11:35 PM PDT | Special Weather Statement | OTX | Latah | 25 min |
Nearby
Flash Flood Watches in Washington, 2015Flash Flood Watches in Idaho, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.